MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE
Model Number 45-751019
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not yet been returned to the manufacturer; therefore, a product evaluation could not be performed and the alleged product issue could not be confirmed.If the device or additional information is received, microvention, inc., will issue a supplemental mdr report.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of a fistula, an embolization coil implant detaced prematurely within the catheter.The coil was removed and another was used.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
The implant was returned along with the snare, which was stuck in the microcatheter.The coil pusher was not returned.Without the return and evaluation of the pusher, the investigation is unable to determine the mode of separation (i.E.Unintentional vs normal detachment using a detachment controller).No notable conditions were found on the returned microcatheter.The implant was returned damaged, which is consistent with using a snare device to retrieve it as indicated in the complaint.Since the investigation could not verify the mode of implant separation due to the absence of the pusher, the reported event is considered non-verifiable.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13058220
Report Number2032493-2021-00505
Device Sequence Number14425045
Product Code KRD
UDI-Device Identifier00812636021072
UDI-Public(01)00812636021072(11)210528(17)260430(10)2105285J2
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number45-751019
Device Catalogue Number45-751019
Device Lot Number2105285J2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown